What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 15, 1:39 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
239 PM CDT Sat Jul 15 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 232 PM CDT Sat Jul 15 2023
The rest of today through tomorrow...
Showers and some storms will continue to linger into the afternoon,
but begin to diminish by the evening as drier, westerly flow moves
in. In the east, PWATs max out near 2.5 inches north of the I-20
corridor, allowing cloud cover along with showers and storms to
persist this afternoon. Cloud cover this morning and current
coverage has prevented temperatures to climb into the lower to upper
90s this afternoon. Heat indices have struggled to reach the triple
digits in the northeastern portions of Mississippi. Due to this, the
Heat Advisory has been canceled in those areas, however the advisory
will continue until 8pm elsewhere.
By this evening, showers and some storms will diminish after sunset,
allowing cloud cover to decrease overnight. Lows are expected to dip
into the lower to upper 70s. Some patchy fog will be possible across
the east as moisture lingers from the previous day. By Sunday, a
high pressure extending over the southwestern CONUS into the Lower
Mississippi Valley will force a upper trough eastwards. This will
drop a disturbance into the southern portions of our CWA by tomorrow
afternoon. Scattered to numerous thunderstorms will be possible,
with the exception of some stronger storms. Moisture and high
temperatures will struggle to recover across northern MS tomorrow.
Heat indices will mainly stay at or below the triple digits. For
most areas along and south of I-20, a Heat Advisory will be in
effect from 10am - 8pm for heat indices ranging 105-110 degrees.
Highs will top out in the lower to middle 90s. /AJ/
Sunday night through Friday: Heat stress will be the main concern in
the long term as temperatures and heat build through mid week with
very little chance for rain Tuesday through Thursday.
Come Sunday evening our CWA will still be at the base of a large
upper level low centered over the upper great lakes region and
downstream of a large upper level high centered over the desert
southwest west. This will result in northwest flow aloft across our
region. A weak stalled frontal boundary is expected to be across our
CWA just south of Interstate 20 but this feature will drift back to
the north through the night and by Monday morning our whole CWA will
be back in the warm sector. Thus, our whole CWA is expected to be in
a warm moist airmass with PWATs around an inch and three quarters to
two inches along with low to mid 70F dew points. Our normal lows run
in the lower 70s and Monday morning temperatures will start out near
normal. Our normal afternoon highs run in the lower 90s.
Temperatures are expected to top out Monday several degrees above
normal. This heat will set off a few showers by late morning then
isolated to scattered afternoon and early evening showers and
thunderstorms. The convection may knock temperatures down in spots
but elsewhere the heat combined with the high humidity will result
in heat index values between 106F and 110F in the west and south.
Elsewhere peak heat index values will be around 105F. Tuesday the
large upper level high will ridge eastward and become dominant over
our region. This will result in limited rain chances and help
temperatures top out in the mid to upper 90s. The most oppressive
conditions are expected in our west and south where peak heat index
values are expected to be 111-115F. An Excessive Heat Warning will
likely be needed for this area while a Heat Advisory will be issued
for the remaining area of our CWA. More of the CWA will top out in
the upper 90s Wednesday and Thursday with peak heat index values
exceeding 111F. Models remain in agreement that the upper level
ridge will weaken Friday while a shortwave and cold weak cold front
look to drop into the region. This is expected to result in
increased rain chances and slightly lower temperatures. /22/
&&
.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Sat Jul 15 2023
GLH/GWO/GTR will toggle between MVFR/VFR conditions as TSRA/SHRA
moves east across MS into the afternoon hours. VFR conditions are
expected to prevail for all sites after 00Z. /AJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 94 73 94 / 30 40 20 40
Meridian 74 94 73 95 / 40 30 10 40
Vicksburg 76 93 74 94 / 30 50 10 30
Hattiesburg 77 95 74 94 / 20 80 30 50
Natchez 77 93 74 94 / 20 70 20 30
Greenville 74 93 73 93 / 20 10 0 20
Greenwood 74 95 73 93 / 20 10 0 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-034-040>066-
072>074.
Heat Advisory from 1 PM to 8 PM CDT Sunday for MSZ047-048-
053>055-059>066-072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
Heat Advisory from 1 PM to 8 PM CDT Sunday for LAZ015-016-
023>026.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
&&
AJ/22/AJHazardous weather outlook, Jul 15, 1:28 PM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
228 PM CDT Sat Jul 15 2023
ARZ074-075-LAZ007>009-MSZ019-025-034>037-040>044-049>051-056>058-
066-161930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Sunflower-
Leflore-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Rankin-Scott-Newton-Smith-Jasper-Clarke-
Jones-
228 PM CDT Sat Jul 15 2023
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Sunday
DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday
Sunday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
portions of north central Mississippi, portions of central
Mississippi, northeast Mississippi, and east central Mississippi
on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Dangerous heat with maximum heat index values of 106 to
110 degrees and/or air temperatures up to 103 or 105 is expected
for extreme southeast Arkansas, portions of north central
Mississippi, portions of central Mississippi, west central
Mississippi, northwest Mississippi, northeast Louisiana, and all
of south central Mississippi on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Significant dangerous heat is likely across the region next week.
Heat indices in excess of 110 degrees will be likely.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
MSZ018-026>033-038-039-045-046-052-161930-
Bolivar-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Lauderdale-
228 PM CDT Sat Jul 15 2023
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.
.DAY ONE...Tonight and Sunday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
portions of north central Mississippi, portions of central
Mississippi, northeast Mississippi, and east central Mississippi
on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Dangerous heat with maximum heat index values of 106 to
110 degrees and/or air temperatures up to 103 or 105 is expected
for extreme southeast Arkansas, portions of north central
Mississippi, portions of central Mississippi, west central
Mississippi, northwest Mississippi, northeast Louisiana, and all
of south central Mississippi on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Significant dangerous heat is likely across the region next week.
Heat indices in excess of 110 degrees will be likely.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
LAZ015-016-023>026-MSZ047-048-053>055-059>065-072>074-161930-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-
Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Marion-Lamar-Forrest-
228 PM CDT Sat Jul 15 2023
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
west central Mississippi.
.DAY ONE...Tonight and Sunday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Sunday
Sunday, dangerous heat likely with peak heat index values ranging
from 106 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Dangerous heat with maximum heat index values near 105 degrees
and/or air temperatures of 100 to 103 degrees is possible for
portions of north central Mississippi, portions of central
Mississippi, northeast Mississippi, and east central Mississippi
on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Dangerous heat with maximum heat index values of 106 to
110 degrees and/or air temperatures up to 103 or 105 is expected
for extreme southeast Arkansas, portions of north central
Mississippi, portions of central Mississippi, west central
Mississippi, northwest Mississippi, northeast Louisiana, and all
of south central Mississippi on Monday.
(https://www.weather.gov/images/jan/graphicast/3.png)
Significant dangerous heat is likely across the region next week.
Heat indices in excess of 110 degrees will be likely.
(https://www.weather.gov/images/jan/graphicast/4.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
33
&&
...HAZARD LEGEND...
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 15, 2:31 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT Sat Jul 15 2023
MSZ051-052-152100-
Lauderdale MS-Newton MS-
331 PM CDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of eastern Newton and
Lauderdale Counties through 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duffee, or 10 miles east of Decatur, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Collinsville around 335 PM CDT.
Suqualena around 345 PM CDT.
Meehan around 350 PM CDT.
Nellieburg around 355 PM CDT.
Meridian and Marion around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 8922 3257 8912 3251 8846 3224 8853
TIME...MOT...LOC 2031Z 292DEG 21KT 3247 8893
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Jul 15, 3:57 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
457 PM CDT Sat Jul 15 2023
MSZ018-034-152300-
Washington MS-Bolivar MS-
457 PM CDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of north central
Washington and southern Bolivar Counties through 600 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lucca Landing, or near Rohwer, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benoit and Scott around 540 PM CDT.
Lamont around 550 PM CDT.
Greenville, Metcalfe and Winterville around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3368 9068 3362 9072 3362 9076 3354 9076
3329 9091 3343 9106 3345 9106 3345 9109
3357 9121 3359 9114 3362 9113 3366 9122
3370 9122 3371 9116 3366 9109 3368 9103
3372 9106 3370 9111 3372 9114 3378 9113
TIME...MOT...LOC 2157Z 318DEG 14KT 3370 9123
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DB